Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Detroit, MI

July 15, 2012Saint Clair County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 15, 2012, 2:55 PM EDT for Saint Clair County, Michigan. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 2:55 PM EDT (18:55 UTC)
Expired
Jul 15, 2012, 3:35 PM EDT
In force
40 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Saint Clair County, MI

The radar

The Detroit radar (KDTX), 84 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 2:56 PM EDTHAIL 0.882 Nw Marysville, MI
Jul 15, 3:04 PM EDTHAIL 11 W Marysville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WUUS53 KDTX 151855
SVRDTX
MIC147-151945-
/O.NEW.KDTX.SV.W.0089.120715T1855Z-120715T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
255 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 345 PM EDT

* AT 251 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARYSVILLE...OR 6
  MILES SOUTHWEST OF PORT HURON...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARYSVILLE AND ST. CLAIR AROUND 300 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CLAIR...          PORT HURON...         MARYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4293 8245 4288 8247 4284 8246 4281 8248
      4287 8265 4304 8256 4300 8241 4297 8240
TIME...MOT...LOC 1855Z 292DEG 16KT 4292 8249
WIND...HAIL 60MPH 1.00IN

$$

RBP
2 follow-up statements
769 
WWUS53 KDTX 151907
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
307 PM EDT SUN JUL 15 2012

MIC147-151945-
/O.CON.KDTX.SV.W.0089.000000T0000Z-120715T1945Z/
ST. CLAIR MI-
307 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ST. CLAIR COUNTY UNTIL 345 PM EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MARYSVILLE...OR 6 MILES SOUTHWEST OF PORT HURON...MOVING EAST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. CLAIR AROUND 315 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CLAIR...          PORT HURON...         MARYSVILLE...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4293 8245 4288 8247 4284 8246 4281 8248
      4287 8265 4304 8256 4300 8241 4297 8240
TIME...MOT...LOC 1908Z 285DEG 13KT 4292 8249
WIND...HAIL 60MPH 1.00IN

$$

RBP
026 
WWUS53 KDTX 151935
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 PM EDT SUN JUL 15 2012

MIC147-151945-
/O.CAN.KDTX.SV.W.0089.000000T0000Z-120715T1945Z/
ST. CLAIR MI-
335 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4293 8245 4288 8247 4284 8246 4281 8248
      4287 8265 4304 8256 4300 8241 4297 8240
TIME...MOT...LOC 1935Z 285DEG 13KT 4289 8236

$$

RBP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 15, 2:30 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
230 PM EDT SUN JUL 15 2012

.AVIATION...

//DISCUSSION...

AN EMBEDDED SHORTWAVE/VORTICITY CENTER IS CURRENTLY OVER THE
SHORELINE OF LAKE HURON NEAR HARBOR BEACH. CONVECTIVE TEMPERATURES
WERE REACHED WITH HIGHER 60S DEWPOINTS TO THE SOUTH AND ALLOWED FOR
A LOCALIZED MASS CONVECT EPISODE PRIMARILY ACROSS THE FAR EASTERN
CWA...ST CLAIR AND MACOMB COUNTIES. THIS AREA HAPPENS TO RESIDE IN
THE SOUTHERLY WAA SECTOR OF THIS EMBEDDED SHORTWAVE. SATELLITE
IMAGERY SUGGESTS THE NEAR TERM SHOWER/TSTORMS ALONG THIS VORTICITY
FILAMENT WILL PUSH EASTWARD INTO ONTARIO/LAKE HURON DURING THE NEXT
HOUR. CONFIDENCE IS NOT AT ALL HIGH WITH WHAT WILL EVOLVE OUT OF THE
AGITATED CUMULUS LINE BUILDING BACK TO THE SOUTHWEST FROM JACKSON TO
GOSHEN. HIGH RESOLUTION MODELS SUGGESTS THAT AS THE SHORTWAVE LOBE
IN ASSOCIATION WITH THE HARBOR BEACH CENTER SETTLES SOUTHWARD DURING
THE AFTERNOON HOURS THE NEXT CHANCE FOR SHOWERS AND TSTORM WILL
OCCUR ALONG THIS FEATURE TRENDING FROM NORTH TO SOUTH BETWEEN
18-00Z. THIS HAS BEEN TIMED FOR THE TAF SITES WITH A TEMPO GROUP.
OTHERWISE...MIDLEVEL DRY AIR ADVECTION TONIGHT WILL BRING VFR TO SKC
SKIES.

AT KDTW...LEFT OUT THIS INITIAL ROUND OF SHOWERS AND TSTORMS AS THIS
EARLY ACTIVITY HAS BEEN FAVORING TO THE NORTHEAST AND WILL EXIT
MOMENTARILY. WILL WATCH TWO ADDITIONAL FEATURES FOR THUNDERSTORMS
DEVELOPMENT. THE FIRST IS WITH THE TRAILING LINE OF CUMULUS OVER
SOUTH CENTRAL LOWER MICHIGAN...WHILE THE SECOND IS WITH DEEPER
SHORTWAVE ENERGY NOW SINKING SOUTHWARD INTO THE SAGINAW BAY AREA.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN TIMING CEILING HEIGHTS ABOVE 5000 FEET DURING
THE AFTERNOON

* LOW CONFIDENCE IN TIMING OF THUNDERSTORM POTENTIAL FOR THE
AFTERNOON HOURS.

&&

.PREV DISCUSSION...ISSUED 327 AM EDT SUN JUL 15 2012

SHORT TERM...TODAY AND TONIGHT

COMPACT SHORTWAVE EVIDENT ON WV IMAGERY WRAPPING INTO NORTHERN LOWER
MICHIGAN IS SUPPORTING ONGOING ORGANIZED ACTIVITY THERE THIS
MORNING. ELSEWHERE, LITTLE HAS CHANGED AS LOOSELY ORGANIZED MOISTURE
TRANSPORT WITHIN A WEAK SYNOPTIC FORCING REGIME AND MODEST ELEVATED
INSTABILITY HAS BEEN SUFFICIENT TO MAINTAIN NOTHING BETTER THAN
SPORADIC/SCATTERED SHOWER ACTIVITY THROUGH MUCH OF THE EARLY MORNING
HOURS. ALTHOUGH THE ACTIVITY OVER NORTHERN LOWER MICHIGAN IS LIKELY
TO REMAIN TIED TO THE STRONGER SHORTWAVE FORCING TO OUR NORTH, THE
APPROACH OF THE UPPER TROUGH AXIS AND ITS ASSOCIATED REFLECTION AT
THE SURFACE WILL FAVOR AN INCREASE IN SHOWER COVERAGE THROUGH THE
MORNING AND EARLY AFTERNOON. DESPITE COOLING IN THE MID-LEVELS,
DIURNAL DESTABILIZATION IS UNLIKELY TO REACH ITS FULL POTENTIAL,
EXCEPT PERHAPS ACROSS THE EASTERN QUARTER OF THE CWA, AS THE THERMAL
TROUGH AXIS IS FORECAST TO TRACK ACROSS THE FORECAST AREA ROUGHLY
COINCIDENT WITH THE SHORTWAVE MASS TROUGH AXIS...EXITING TO THE EAST
BY EARLY AFTERNOON. THIS WILL LEAVE ONLY A NARROW TIME WINDOW ACROSS
THE EASTERN PORTION OF THE CWA TO SEE A ROUND OF HEAVIER SHOWERS OR
PERHAPS A FEW THUNDERSTORMS AS 100MB MLCAPE REACHES VALUES AS HIGH
AS 1500 J/KG. HIGHS WILL ONCE REACH 88-92F. SHORTWAVE RIDGING WILL
QUICKLY BUILD IN AFTER 00Z, WHICH WILL ALLOW THE MID-LEVEL THERMAL
FIELD TO REBOUND AND EFFECTIVELY SHUT OFF ALL PRECIPITATION
POTENTIAL. WEAK GRADIENT FLOW AND MOSTLY CLEAR SKIES WILL ALLOW
OVERNIGHT LOWS TO FALL INTO THE MID TO UPPER 60S.

LONG TERM...MONDAY THROUGH SATURDAY

MID LEVEL RIDGING WILL EXPAND ACROSS THE SOUTHERN GREAT LAKES REGION
ON MONDAY. LOW LEVEL WEST-SOUTHWESTERLY FLOW WILL INCREASE ACROSS
THE STATE WHICH WILL IN TURN ADVECT THE HOT AIR NOW OVER THE PLAINS
BACK INTO SE MI /WITH 850MB TEMPS RISING TO 20-24C MON INTO TUES/.
AN EXPANSIVE AREA OF ANTI CYCLONIC VORTICITY ADVECTION WILL
OVERSPREAD LOWER MI MONDAY AND MON NIGHT AS IT CASCADES THE TOP OF
THE MID LEVEL RIDGE...SUPPORTING A DRY FORECAST. NAM AND ECMWF
SOUNDINGS INDICATE VERY DRY LOW LEVEL AIR AND AMPLE SUNSHINE ON
MONDAY WILL BOOST MIXING DEPTHS UP TOWARD 7K FT...SUGGESTING DAYTIME
HIGHS TOPPING OUT IN THE LOW-MID 90S. DIURNAL MIXING SHOULD ALLOW
SFC DEWPOINTS TO DROP OFF INTO THE 50S...WHICH WILL KEEP HEAT
INDICES BELOW MID 90S.

A COLD FRONT WILL DROP INTO NORTHERN MICHIGAN FROM ONTARIO MONDAY
NIGHT AND TUES...BEING DRIVEN SOUTH BY MID LEVEL HEIGHT FALLS ACROSS
NRN ONTARIO AND QUEBEC.  MODEL SOLUTIONS REMAIN IN GENERALLY GOOD
AGREEMENT IN DEPICTING A CORRESPONDING INCREASE IN WESTERLY FLOW
ACROSS THE GREAT LAKES...WHICH WILL ADVECT AN ELEVATED MIXED LAYER
ORIGINATING FROM THE NRN PLAINS INTO LOWER MI BY TUES. THIS WILL
RESULT IN A CORRIDOR OF VERY WARM LOW LEVEL AIR OVER CNTRL AND SRN
LOWER MI. DIURNAL MIXING IN THIS AIRMASS WILL THEN SUPPORT AFTERNOON
HIGHS FROM THE MID 90S TO NEAR 100 /2 METER TEMPS ON THE NAM
ACTUALLY SUGGEST LOW 100S/. SOME MODEST MOISTURE ADVECTION IN
ADVANCE OF THE SFC FRONT IS EXPECTED TO HOLD SFC DEWPOINTS IN THE
60S...WHICH MAY RESULT IN HEAT INDICES EXCEEDING 100 TUES
AFTERNOON. THE SFC COLD FRONT IS LIKELY TO ACCELERATE SOUTH ACROSS
LAKE HURON TUES AFTERNOON...WHICH MAY BRING THE MARINE LAYER INTO
THE EASTERN THUMB AND ARGUES FOR LOWER FCST HIGHS ALONG LAKE HURON
AND POSSIBLY ALONG LAKE ST CLAIR.

WHILE MODEL SOLUTIONS CONTINUE TO SHOW SOME SEMBLANCE OF A SHORT
WAVE FEATURE ROLLING ACROSS SRN MI ON TUES...THE MID LEVEL CAP WILL
BE QUITE STRONG. IT IS ALSO DOUBTFUL AT THIS TIME IF CONVERGENCE
ALONG THE LAKE MODIFIED COLD FRONT WILL BE ENOUGH TO BREAK THIS
CAP...WHICH WILL SUPPORT A CONTINUATION OF A DRY FORECAST TUES. THE
REMAINDER OF THE SFC COLD FRONT SHOULD PUSH ACROSS SE MI TUES
NIGHT/EARLY WED MORNING. THE LARGER SCALE FORCING WILL HOWEVER BE
TIED TO THE MID LEVEL FRONT...WHICH THE BULK OF MODELS BRING ACROSS
SRN MI LATE TUES NIGHT THROUGH EARLY WED AFTERNOON. THERE WILL BE AN
AXIS OF HIGH THETA E AIR IN THE MID LEVELS WITH DEEP LAYER FGEN
BEING SUSTAINED BY ENTRANCE REGION JET DYNAMICS...WHICH WILL SUPPORT
A GOOD CHANCE OF SHOWERS AND SCT TSTMS ALONG THE MID LEVEL FRONT.
WHILE THIS SYSTEM WILL PROVIDE AN OPPORTUNITY FOR WIDESPREAD RAIN
ACROSS SE MI...THE FORCING WILL LIKELY BE BRIEF AND INSTABILITY IS
NOT EXPECTED TO BE TOO HIGH. SO IT IS DOUBTFUL IF RAINFALL AMOUNTS
WILL PUT MUCH OF A DENT IN THE DROUGHT CONDITIONS.

COOLER AND DRIER AIR WILL OVERSPREAD THE REGION IN THE WAKE OF THE
COLD FRONT AS A STRONG CANADIAN HIGH BUILDS INTO THE EASTERN LAKES.
THE MEDIUM RANGE MODEL SUITE INDICATE THE EASTERN CANADIAN LONG WAVE
TROUGH REMAINING RATHER PROGRESSIVE...WHICH WOULD RESULT IN THE MID
LEVEL RIDGE BUILDING BACK TOWARD THE GREAT LAKES BY THE END OF THE
FORECAST PERIOD. THIS SUGGEST ANOTHER WARMING TREND NEXT WEEKEND.

MARINE...

A WEAK SURFACE PRESSURE GRADIENT WILL MAINTAIN QUIET MARINE
CONDITIONS THROUGH MONDAY MORNING WITH WINDS OF GENERALLY 10 KNOTS
OR LESS FOR NEARSHORE ZONES AND 10 TO 15 KNOTS OVER THE OPEN WATERS.
WAVES WILL BE 2 FEET OR LESS ACROSS AREA WATERS DURING THIS TIME.
BREEZY SOUTH WINDS OF 15 TO 20 KNOTS WILL THEN SPREAD ACROSS LAKE
HURON ON MONDAY AFTERNOON...GRADUALLY TURNING TOWARD THE WEST
SOUTHWEST ON MONDAY NIGHT AS A FRONT SHIFTS THROUGH THE AREA.
CONDITIONS MAY APPROACH SMALL CRAFT ADVISORY FOR SAGINAW BAY AND
AROUND THE THUMB ON MONDAY NIGHT AS THE SUSTAINED BREEZE MAY FORCE
WAVE HEIGHTS INTO THE 3 TO 5 FOOT RANGE AWAY FROM THE IMMEDIATE
SHORELINE. IMPROVING CONDITIONS ON TUESDAY WILL BE FOLLOWED BY MORE
TRANQUIL CONDITIONS FOR THE REST OF THE WEEK AS HIGH PRESSURE
SETTLES ACROSS THE GREAT LAKES. THERE IS A CHANCE FOR THUNDERSTORMS
TODAY AND AGAIN MONDAY NIGHT THROUGH EARLY WEDNESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....CB
SHORT TERM...JVC
LONG TERM....SC
MARINE.......JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 15, 3:06 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
306 AM EDT SUN JUL 15 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-160715-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
306 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY, BUT SEVERE WEATHER IS
NOT EXPECTED. WIND GUSTS AROUND 30 MPH AND HEAVY DOWNPOURS WILL BE
POSSIBLE WITH THE STRONGEST STORMS AS THEY MOVE TOWARD THE EAST AT
25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS A
COLD FRONT PUSHES THROUGH THE AREA FROM NORTH TO SOUTH.

EXCESSIVE HEAT WARNINGS AND/OR HEAT ADVISORIES MAY BE NEEDED ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-160715-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
306 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY, BUT SEVERE WEATHER IS
NOT EXPECTED. WIND GUSTS AROUND 30 MPH AND HEAVY DOWNPOURS WILL BE
POSSIBLE WITH THE STRONGEST STORMS AS THEY MOVE TOWARD THE EAST AT
25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY
AS A COLD FRONT PUSHES THROUGH THE AREA FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 15, 2:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
216 PM EDT SUN JUL 15 2012

MIZ049-151915-
HURON-
216 PM EDT SUN JUL 15 2012

...SPECIAL WEATHER STATEMENT...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARBOR BEACH...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HELENA BY 225 PM EDT...
  WHITE ROCK BY 245 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEHNKE
Special weather statement, Jul 15, 2:29 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
229 PM EDT SUN JUL 15 2012

MIZ063-151915-
ST. CLAIR-
229 PM EDT SUN JUL 15 2012

...SPECIAL WEATHER STATEMENT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PORT HURON...MOVING EAST AT
15 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MARYSVILLE BY 245 PM EDT...
  PORT HURON BY 250 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

RBP

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:59 PM EDTSpecial Marine WarningDTX46 min
Jul 15, 3:53 PM EDTSevere Thunderstorm WarningDTXBay50 min
Jul 15, 3:55 PM EDTSpecial Marine WarningDTX68 min
Jul 15, 5:14 PM EDTSevere Thunderstorm WarningDTXTuscola36 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.